Isabel Calleros discusses how you can revitalize your skin after chemotherapy and radiation treatments.
Read the full transcript »

Skin Revitalizing After Chemotherapy and Radiation Often I find myself meeting with patients or clients after they have completed their chemotherapy or their radiation and their questions are, now what do I do with my skin? My skin feels great; I did exactly what you told me Isabel. I maintained it; I kept the integrity of my skin, now what do I do? What are you going to sell me? What do I need to buy to maintain it? Honestly, if you’ve gotten into the practice of maintaining the integrity of your skin and the health of your skin, continue what you are doing. I will caution you though, don’t go full force into purchasing all of those chemicals. That chemotherapy and that radiation is going to take some time to get out of your system. It could take up to six months. So your skin is still going to have that sensitivity level. So let’s work into this really slowly. You’ve got your home facials going on. Now maybe break it down to once a week. You might even want to go once every two weeks, all right? Keep looking at your skin, seeing what’s changing in your skin. And some of the things that you will see that are going to change is the hydration level. It’s going to change. So maybe you don’t need that eucerin cream or that Aquaphor anymore at night. Maybe now you only need it once a week, okay? Look at the ingredient list now of what you used before and what you want to re-establish back into your routine. Some of the things, again, if you are used to using glycolic acid don’t use a 12 percent cleanser, go down to a 5 percent cleanser. Work yourself way back up into it. If you had acne before you started with your chemotherapy you might see a little pustule break out here and there, especially during your menstrual cycle if you are still in that stage of your life. Again, work yourself back into it slowly. I would say that your skin is going to take about three to six months to re-establish itself. If you’ve got the brown spots – the hyper pigmentation in your skin that was developed during the chemotherapy and the radiation, that’s going to take a little bit longer. Visit your aesthetician. Visit your spa or your salon or your men’s spa, wherever you are used to going to. Visit your physician’s office. Now-a-days everybody has products for bleaching the skin or at least minimizing the brown spots on the skin. You can use those, use the recommendation by your professional on how often to use it. My recommendation would be use it only at night. A lot of companies will tell you to use it morning and night. If you are Caucasian you can probably get away with using it morning and night. If you live in Seattle, Alaska, you don’t see the sun, but if you are Caucasian and you live in Arizona, Florida, all these beautiful states where we have the sun nine months out of the year, ten months out of the year, only use it at night because the chemicals in that is going to sensitize the skin. And it’s also going to prevent the bleaching of the skin because what does the sun do? It pigments the skin. It creates our tan, okay? So that’s something that’s really important if you did get the pigmentation marks. You can get it from your doctor, your aesthetician, your cosmetologist. There’s even some now that you can buy in your department stores or in the drugstores. So look for the labels. Look for the names that say that they have kojic acid. They have licorice root. They may have Japanese mushroom – those are all natural ingredients. Try to stay away from the hydroquinone. Try to stay away. It’s two percent is over-the-counter; four percent is physician formula. Try to stay away from those at least for six months. If the pigmentation is still there then go to your physician and he can write you a prescription of the hydroquinone that’s a little bit stronger, okay? But naturally is the best way while your skin is trying to build up its stamina and its metabolism and its cell reproduction during this first six months, okay? If you happen to be, f

Advertisement
Advertisement
Advertisement